MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 09127127190
Medical Device Problem Code Inadequate or Insufficient Training (1643)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas 6000 e601 module serial number was (b)(6).From product labeling for the screening assay: all initially reactive or borderline samples should be reassayed in duplicate using the elecsys hbsag ii immunoassay.The customer used the incorrect sample preparation option for the initial confirmatory test based on the initial hbsag ii coi (cutoff index).Per product labeling: for positive samples having a cutoff index = 30.0, predilute samples 1:20 with diluent universal 150 l diluted sample + 150 l hbsag confirmatory test 1 (confirmatory reagent) 150 l diluted sample + 150 l hbsag confirmatory test 2 (control reagent).The customer used an incorrect sample dilution of 1:10 for one of the confirmatory tests.Per product labeling for the confirmatory assay: predilute samples 1:20 with diluent universal.The customer did not perform precicontrol hbsag ii 2 quality control in parallel with any of the confirmatory tests.Per product labeling for the confirmatory assay: pc hbsagii2, the positive control, should always be run in parallel as a check on performance.The customer did not perform the 30¿60 min incubation period when testing the sample for any of the confirmatory tests.Per product labeling for the pretreatment of the samples using the confirmatory assay: incubation of the reactants: 30-60 minutes at 15-25 °c or overnight at 2-8 °c.The investigation determined the event was due to the customer not following instructions in product labeling for the assay.There was no product problem identified.
 
Event or Problem Description
There was an allegation of questionable elecsys hbsag confirmatory test results from the cobas 6000 e601 module.The initial screening result was 110.6 coi reactive).The customer did not repeat the screening assay.The customer then tested the sample using elecsys hbsag confirmatory test using the incorrect sample preparation option and determined the result was positive (74.03 coi).On (b)(6) 2026, the customer performed two more confirmatory tests for this sample using the other sample preparation options.Using the second incorrect sample preparation option, the conclusion was negative (234.4 coi).Using the correct sample preparation option, but an incorrect dilution of 1:10 instead of 1:20, the conclusion was negative (2374 coi).The customer then performed the confirmatory test for this sample using the correct sample preparation option and correct dilution.The conclusion was positive (4.39 coi).

Brand Name
ELECSYS HBSAG CONFIRMATORY TEST
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24858187
Report Number1823260-2026-01401
Device Sequence Number18778940
Product Code LOM
UDI-Device Identifier07613336175293
UDI-Public07613336175293
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P160019/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number09127127190
Device Lot Number85242401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale